MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: the silverhawk was returned with a cutter driver connected.No ancillary devices were included.The silverhawk was visually inspected.The torque shaft showed a bend approximately 45 degrees beneath the strain relief and the guidewire tubing of the distal assembly was damaged.Under microscopic inspection, a tear was observed at the proximal end of the guidewire tubing and continued distally and stopped at approximately 2cm from the distal tip.The part of the distal end of the guidewire tubing that did not show tearing was bent and buckled.Image analysis: the customer provided an image of a green guidewire where it appeared to be looped back against itself and followed by a "pig-tail" type bend/coil.The image shows areas where the guidewire coating appears sheared off.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the silverhawk to treat a 20mm plaque lesion with little calcification, and 60% stenosis in the left mid anterior tibial artery.The artery was reported as having little tortuosity and a diameter of 3mm.The device was prepped as per ifu with no issues identified.It was reported a break occurred in the catheter during retraction of the device into the sheath, due to interaction with the guidewire.The procedure was completed using a hawkone-s,.No patient injury was reported.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7532967
Report Number2183870-2018-00284
Device Sequence Number233388
Product Code MCW
UDI-Device Identifier00821684074107
UDI-Public00821684074107
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Catalogue NumberP4044
Device Lot NumberA525330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1